I have been on Effexor XR for about 9 months now. The side effects are, of course, horrendous. But these are most noticeable when I've missed a dose by a few hours. The thing is, sometimes when I have been taking my medication on time, I find it strangely difficult to get up in the mornings. Could this lethargy be a side effect of Effexor XR? What can I do to counter this effect? I've missed half of my lectures this term as a result of how difficult I find it to get up in the morning. Help!
The side effects should not be horrendous on Effexor or any other anti depressant. I have been on many over the 30 years I have had depression. When one did not suit me I stopped it. Effexor was good for me. You should try and take your medication at the same time every day.
With depression, whatever medication you are on, yes it is difficult to get up in the morning.
Now Effexor is extremely difficult to withdraw from, but from what you are saying I would guess it is not the right anti depressant for you. You should feel better, and not as you say, horrendous. If you can face withdrawing, then ask to be put on a different anti depressant, one that helps you.
What time of the day do you take your Effexor XR? Have you tried changing the time you take it, to see if that has any effect?
The major side effects of anti-depressants normally disappear after the first couple of weeks of being on a continuous dose.
The lesser side effects are certainly normally gone within 6 months, in my experience of various anti-depressants, including Effexor XR. Of course, everyone's body is different, but I think this is a fair period to judge things across.
If you've tried changing the time that you take your meds, you may find that Effexor isn't the drug for you, & your Doctor can help you to come down off it whilst introducing another anti-depressant, so that you don't feel dreadful making the change.
I know lots of people who haven't found the right tablet for them until they've tried a few different types of anti-depressant. It is normal.
Don't live your life like a zombie, though. It defeats the object of being on medication, if you can't function well.
After 9 months you will be best served to discuss this with the Dr as it may be time for a reevaluation.
I'm bothered by the horrendous side effects like pansy. Because you said they are OF COURSE horrendous. When you expect side effects you most certainly will get them. I took it for a long time. I took it in the morning and didn't have a bit of lethargy. As Pansy says, lethargy is a sign of depression. Set your alarm across the room, make yourself get out of bed to turn it off, and stay up.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Sep 2014 • 2 answers
Updated 9 Apr 2015 • 3 answers
Effexor XR - Have any of you had trouble with headaches on effexor rx , I have been on it for a year
Updated 27 Dec 2015 • 1 answer
Updated 13 Nov 2016 • 2 answers
Updated 18 Aug 2018 • 3 answers